Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Drug Interactions With Linagliptin

Drug Interactions With Linagliptin Explained

The following sections explain in detail the potentially negative reactions that can occur when linagliptin is combined with any of the drugs listed above.
 
CYP 3A4 Inducers
The liver breaks down linagliptin using enzymes known as CYP 3A4 enzymes. Medications known as CYP 3A4 inducers can increase the activity of these enzymes, causing the body to break down linagliptin too quickly. This can make linagliptin less effective.
 
Insulin Secretagogues or Insulin Medications
Linagliptin may increase the risk of low blood sugar levels due to insulin or medications that increase insulin secretion (insulin secretagogues). Your healthcare provider may need to lower the dosage of your insulin or insulin secretagogue. Close monitoring of your blood sugar in order to detect and prevent dangerously low blood sugar levels may be necessary.
  
P-Glycoprotein Inducers
P-glycoprotein is a natural protein found throughout the body. One of its roles is to remove harmful or toxic substances from the tissues so that they can be excreted through the urine or feces.
 
P-glycoprotein helps to remove linagliptin from the body. However, medications known as P-glycoprotein inducers speed up the normal activity of the protein, causing the body to remove linagliptin too quickly. This can make linagliptin less effective.
 

Final Thoughts

It is possible that not all linagliptin drug interactions were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about the specific interactions that may apply to you.
Diabetes Tips for Seniors

Linagliptin Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.